Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 42, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 17, 2002, 3:15 AM CDT for Plaquemines Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2002, 3:15 AM CDT (08:15 UTC)
- Expired
- Jun 17, 2002, 4:00 AM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 170815 SVRNEW LAC075-170900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 AM CDT MON JUN 17 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWER PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 400 AM CDT * AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF BURAS...OR ABOUT 15 MILES SOUTHEAST OF PORT SULPHUR...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURAS AT 335 AM CDT BOOTHVILLE AT 355 AM CDT VENICE AT 400 AM CDT SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 2940 8970 2922 8968 2922 8924 2946 8926
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM CDT, 12 hours earlier.
Area forecast discussion, Jun 16, 3:15 PM CDT, 12 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 PM CDT SUN JUN 16 2002 IN THE SHORT-TERM...THE AERA OF RAINSHOWERS AND SPOTTY THUNDER IS BECOMING VICTIMIZED BY THE DRIER AIR THAT WAS OVER OUR AREA THIS MORNING. THE TRIGGERING FEATURE HAS BECOME RATHER WEAK AND OVERPLAYED BY ALL THE MODELS. THE AVN RUNS FROM YESTERDAY HAD THE BETTER TIMING. MOST OF THE RAINFALL IS BEGINNING TO FALL APART EXCEPT FOR NEWLY FORMED CONVECTION IN THE NORTHERN PART OF OUR CWA WHICH SHOULD MOVE OUT OF THE AREA BY 7 PM. PLAN ON CONCEDING THE ONGOING RAINFALL TO THE DAYTIME PACKAGE AND GO WITH A MORE OPTIMISTIC FORECAST FOR TONIGHT. BEYOND TONIGHT...AGREE WITH DRYING THAT THE AVN SHOWS AS WELL AS DEEP LAYERED NORTHERLY FLOW. THIS WILL PROVIDE A BRIEF HIATUS FROM THE TYPICAL SEA BREEZE REGIME. MAY SEE AN ISOLATED SHOWER OR TWO TOMORROW AFTERNOON IN THE METRO NEW ORLEANS AREA DUE TO LAKE BREEZE CONVERGENCE. BY TUESDAY A SLOW RECOVERY TO ONSHORE FLOW. IN THE EXTENDED...MODELS ARE SHOWING A STRENGTHENING BERMUDA RIDGE BUILDING INTO THE EASTERN U.S. THIS WILL PLACE A DEEP TROPICAL FETCH INTO OUR CWA FOR THE LATTER HALF OF THE WEEK AND NEXT WEEKEND. PLAN TO MAINTAIN SCATTERED THUNDERSTORMS EACH DAY BEYOND WEDNESDAY. MCB 63/87/65/88 1002 BTR 66/87/66/89 1002 MSY 71/87/72/88 3102 GPT 66/86/68/86 3002 .NEW...NONE LA...NONE. MS...NONE. 24
In the hours before
Special weather statement, Jun 16, 9:35 PM CDT, 5 hours 40 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 935 PM CDT SUN JUN 16 2002 .SYNOPSIS... A WEAK AND NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS SOUTH LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT. ISOLATED SHOWERS WILL BE POSSIBLE TONIGHT. .ACTIONS... NONE. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:06 AM CDT | Special Marine Warning | LIX | 114 min | |
| Jun 17, 2:34 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche | 26 min |
| Jun 17, 6:21 AM CDT | Special Marine Warning | LIX | 114 min | |
| Jun 17, 8:27 AM CDT | Special Marine Warning | LIX | 93 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.